Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 86, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 21, 2020, 4:15 PM EDT for Washington County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2020, 4:15 PM EDT (20:15 UTC)
- Expired
- Jun 21, 2020, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:37 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 21, 1:37 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 137 PM EDT Sun Jun 21 2020 .SYNOPSIS... Warm weather and a periodic showers and storms is expected through Tuesday. && .NEAR TERM /THROUGH TONIGHT/... Isolated to scattered storms showers/storms expected this afternoon as convective temps are met. Severe threat is relatively minor with best shot across eastern Ohio zones where downburst potential is highest. With limited cloud cover, outside of any convection, daytime highs should approach 90 degrees. Activity that does develop will fade quickly this evening with atmospheric stabilization. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... The upper level Ridge begrudgingly shifts eastward on Monday, and the shortwave trough to our west does make some headway to the east. However, it appears that a portion of the upper level energy will be used to move the ridge, reducing the large scale ascension as it cross eastern Ohio. There will be an increased risk for thunderstorms on Monday, but zoning in on any particular area is difficult due to differences in model solutions and the fact that the shortwave looks to spin northward on the western periphery of the ridge. The ridge is finally shoved eastward Monday night and the ensuing height falls will allow a cold front, over the upper midwest, to move eastward during the day. The surface boundary will reach the FA late in the afternoon and continue eastward through Tuesday evening. This front will spark another round of showers and storms. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Periodic rain chances will continue into the weekend as additional shortwaves cross the region. Temperatures will run near or above seasonal averages through the long term. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Isolated thunderstorms will be possible this afternoon, but confidence is low on coverage given substantial capping in place. Continued to carry VCTS at most sites for now, though this may need to be pared down with further evaluation. Light winds continue through the period. .Outlook... Periodic rain and restriction chances anticipated are likely through mid week with several passing disturbances and a frontal approach. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 21, 1:22 PM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 122 PM EDT Sun Jun 21 2020 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-221730- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 122 PM EDT Sun Jun 21 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 1:36 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
136 PM EDT Sun Jun 21 2020
OHZ048-057-211800-
Coshocton-Muskingum-
136 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTH CENTRAL COSHOCTON AND NORTHWESTERN MUSKINGUM
COUNTIES...
At 136 PM EDT, a strong thunderstorm was located near Frazeysburg, or
8 miles northwest of Zanesville, moving northeast at 15 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Zanesville... Dresden...
Drake... Dillon State Park...
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4016 8203 4016 8179 4007 8184 3996 8214
4007 8218
TIME...MOT...LOC 1736Z 235DEG 9KT 4006 8209Special weather statement, Jun 21, 3:04 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
304 PM EDT Sun Jun 21 2020
PAZ013-211930-
Lawrence-
304 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTHWESTERN LAWRENCE COUNTY...
At 304 PM EDT, a strong thunderstorm was located near Oakwood, or
near New Castle. the storm is nearly stationary.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
New Castle... New Wilmington...
Oakwood... New Castle Northwest...
New Beaver... Pulaski...
Bessemer... South New Castle...
S.n.p.j....
This includes the following highways...
Pennsylvania Turnpike between mile markers 4 and 5.
Interstate 376 in Pennsylvania between mile markers 4 and 14.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4105 8018 4086 8044 4098 8052 4106 8052
4113 8043 4113 8033
TIME...MOT...LOC 1904Z 317DEG 4KT 4105 8042Special weather statement, Jun 21, 3:20 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
320 PM EDT Sun Jun 21 2020
PAZ029-211945-
Washington-
320 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT NORTHWESTERN WASHINGTON COUNTY...
At 320 PM EDT, a strong thunderstorm was located over Avella. the
storm is nearly stationary.
Wind gusts up to 55 mph and small hail are possible with this storm.
Locations impacted include...
Avella... Wolfdale...
McGovern... Burgettstown...
Hickory... Taylorstown...
West Middletown... Atlasburg...
Slovan... Langeloth...
Meadow Lands...
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4013 8041 4023 8052 4032 8052 4041 8041
4023 8021
TIME...MOT...LOC 1920Z 317DEG 4KT 4026 8043Special weather statement, Jun 21, 3:42 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
342 PM EDT Sun Jun 21 2020
PAZ013-212000-
Lawrence-
342 PM EDT Sun Jun 21 2020
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT WESTERN LAWRENCE COUNTY...
At 342 PM EDT, a strong thunderstorm was located over Oakwood, or
near New Castle. the storm is nearly stationary.
Wind gusts up to 55 mph and small hail are possible with this storm.
Locations impacted include...
New Castle... Oakwood...
New Castle Northwest... New Beaver...
Bessemer... South New Castle...
S.n.p.j....
This includes the following highways...
Pennsylvania Turnpike near mile marker 5.
Interstate 376 in Pennsylvania between mile markers 7 and 14.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4100 8024 4088 8043 4096 8052 4101 8052
4111 8038
TIME...MOT...LOC 1942Z 317DEG 3KT 4099 8040Special weather statement, Jun 21, 3:46 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
346 PM EDT Sun Jun 21 2020
PAZ029-212030-
Washington-
346 PM EDT Sun Jun 21 2020
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL
AND GUSTY WIND WILL AFFECT WESTERN WASHINGTON COUNTY...
At 345 PM EDT, strong thunderstorms were clustered over East
Washington, or near Washington. the storm is nearly stationary. Wind
gusts up to 55 mph and small hail are possible with these storms.
Locations impacted include...
Washington... Canonsburg...
Avella... Cecil-Bishop...
Wolfdale... McGovern...
East Washington... McDonald...
Houston... Claysville...
Eighty Four... Hickory...
This includes the following highways...
Interstate 70 in Pennsylvania between mile markers 6 and 31.
Interstate 79 in Pennsylvania between mile markers 28 and 50.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4001 8036 4024 8052 4029 8052 4041 8028
4033 8018 4033 8016 4014 8002
TIME...MOT...LOC 1945Z 100DEG 2KT 4017 8018The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:04 PM EDT | Special Weather Statement | PBZ | Lawrence | 26 min |
| Jun 21, 3:20 PM EDT | Special Weather Statement | PBZ | Washington | 25 min |
| Jun 21, 3:42 PM EDT | Special Weather Statement | PBZ | Lawrence | 18 min |
| Jun 21, 3:46 PM EDT | Special Weather Statement | PBZ | Washington | 44 min |
| Jun 21, 3:48 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 27 min |
| Jun 21, 4:38 PM EDT | Special Weather Statement | PBZ | Lawrence | 37 min |
| Jun 21, 5:43 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 32 min |
| Jun 21, 5:48 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 27 min |
| Jun 21, 6:20 PM EDT | Special Weather Statement | PBZ | Beaver | 25 min |
| Jun 21, 6:53 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 22 min |
| Jun 21, 1:36 PM EDT | Special Weather Statement | PBZ | Muskingum | 24 min |
| Jun 21, 5:39 PM EDT | Special Weather Statement | PBZ | Columbiana | 21 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.